# SDR CALA2019032900483

- Difficulty date: March 27, 2019
- Submitted: March 29, 2019
- Operation: Air carrier
- Aircraft: N15969
- Make and model: Boeing 787-9
- Aircraft serial: 60142
- Aircraft time: 10,112 hours, 991 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Odor
- Location: Cabin /Cockpit
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

2 1/2 HRS INTO FLT, CREW NOTICED A STRONG ACRID/SMOKE SMELL. NO SMOKE VISIBLE. AFT CABIN FLT ATTEND WERE THE FIRST TO MAKE NOTE OF IT, BUT ENTIRE CABIN HAD THE SMELL. COMPLETED SMOKE OR FUMES IN CABIN REF DMC-B787-A-05-51-99-99A- 282A-A IN NOU BY QANTAS MX ENGINEER UNDER DIRECTION FROM TOMC. SMOKE ODOR FORM COMPLETED WHILE FLIGHT CREW WAS DEBRIEFED 46-6020. CORRELATED INCIDENT AT TIME OF SMOKE, CAC R2 FAILED, REF AHM MX MSG 24-51937 (SEE LP9230426). MX ENGINEER COMPLETED VISUAL AND ODOR INSPECTION IN ELECTRICAL COMPONENTS IN AFT E&E COMPARTMENT AND FORWARD E&E BAYS. REF DMC-B787-A-06-30-00-01A-055A-A, NO DEFECTS NOTED IN THESE TWO AREAS. COMPLETED SAME INSPECTION IN LEFT AND RIGHT ENVIROMENTAL CONTROL SYSTEM PACK BAYS REF DMC-B787-A-21-51-19-03A-520A-A. NOTICED CAC R2 WITH NOTICEABLE EPOXY ACRID SMELL FROM UNIT. RESTORED AIRCRAFT ELECTRICAL POWER THROUGH APU GENERATORS AND REVIEWED COMPLETE CIRCUIT BREAKER LIST AND FOUND NONE IN OPEN POSITION. FLIGHT CREW RAN BOTH ENGINES AND WITH FULL ELECTRICAL POWER INSPECTED ALL GALLEYS AND ELECTRICAL GALLEY COMPONENTS. NO DEFECTS NOTED. AT LOWER EICAS THROUGH MX CONTROL PAGES UNDER MISCELLANEOUS CONTROL MANUALLY RECONFIGURED L1, L2 ,R1, AND R2 CACS AND PACKS OPERATION. FOUND R2 CAC NOT OPERATING. NO ELECTRICAL ACRID SMELL WAS NOTED ON 45 MINUTE ELECTRICAL AND ECS OPERATIONAL CHECKS. REESTABLISHED SYSTEMS TO ORIGINAL CONFIGURATION. REFERENCE PRIOR INSPECTIONS ACCOMPLISHED FOR SMOKE OR FUMES PER AMM DOCUMENTS PMC-B787-81205-A1706-0
